A block moment method to handle spectral condensation phenomenon in parabolic control problems
Annales Henri Lebesgue, Volume 3 (2020), pp. 717-793.

This article is devoted to the characterization of the minimal null control time for abstract linear control problem. More precisely we aim at giving a precise answer to the following question: what is the minimal time needed to drive the solution of the system starting from any initial condition in a given subspace to zero? Our setting will encompass a wide variety of systems of coupled one dimensional linear parabolic equations with a scalar control.

Following classical ideas we reduce this controllability issue to the resolution of a moment problem on the control and provide a new block resolution technique for this moment problem. The obtained estimates are sharp and hold uniformly for a certain class of operators. This uniformity allows various applications for parameter dependent control problems and permits us to deal naturally with the case of algebraically multiple eigenvalues in the underlying generator.

Our approach sheds light on a new phenomenon: the condensation of eigenvalues (which can cause a non zero minimal null control time in general) can be somehow compensated by the condensation of eigenvectors. We provide various examples (some are abstract systems, others are actual PDE systems) to highlight those new situations we are able to manage by the block resolution of the moment problem we propose.

Cet article est consacré à la caractérisation du temps minimal de contrôle à zéro pour des problèmes de contrôles linéaires abstraits. Plus précisément, notre but est de répondre précisément à la question : quel est le temps minimal nécessaire pour amener à zéro la solution du problème issue de n’importe quelle condition initiale dans un sous-espace donné ? Notre cadre d’étude englobe un grand nombre de systèmes d’équations paraboliques linéaires unidimensionnelles couplées avec un contrôle scalaire.

Par une approche classique, ce problème de contrôle est ramené à la résolution d’un problème de moments dont nous proposons une nouvelle méthode de résolution par blocs. Les estimées obtenues lors de cette résolution sont optimales et uniformes pour certaines classes d’opérateurs. Cette uniformité a de nombreuses applications dans l’étude des problèmes de contrôle dépendants d’un paramètre et nous a permis de traiter simplement le cas où l’opérateur d’évolution possède des valeurs propres algébriquement multiples.

Cette approche nous a permis de mettre en lumière un nouveau phénomène : la condensation des valeurs propres (qui, en général, peut être une cause de temps minimal de contrôle à zéro strictement positif) peut être d’une certaine manière compensée par la condensation des fonctions propres. Pour illustrer cela et mettre en valeur la résolution par blocs, nous traitons différents exemples (aussi bien pour des systèmes abstraits que sur des problèmes d’EDPs).

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/ahl.45
Classification: 93B05, 93C20, 93C25, 30E05, 35K90, 35P10
Keywords: control theory, parabolic partial differential equations, minimal null control time, block moment method
Benabdallah, Assia 1; Boyer, Franck 2; Morancey, Morgan 1

1 Aix-Marseille Université, CNRS, Centrale Marseille, I2M, UMR 7373, 13453 Marseille, (France)
2 Institut de Mathématiques de Toulouse & Institut Universitaire de France, UMR 5219, Université de Toulouse, CNRS, UPS IMT, F-31062 Toulouse Cedex 9, (France)
@article{AHL_2020__3__717_0,
     author = {Benabdallah, Assia and Boyer, Franck and Morancey, Morgan},
     title = {A block moment method to handle spectral condensation phenomenon in parabolic control problems},
     journal = {Annales Henri Lebesgue},
     pages = {717--793},
     publisher = {\'ENS Rennes},
     volume = {3},
     year = {2020},
     doi = {10.5802/ahl.45},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/ahl.45/}
}
TY  - JOUR
AU  - Benabdallah, Assia
AU  - Boyer, Franck
AU  - Morancey, Morgan
TI  - A block moment method to handle spectral condensation phenomenon in parabolic control problems
JO  - Annales Henri Lebesgue
PY  - 2020
SP  - 717
EP  - 793
VL  - 3
PB  - ÉNS Rennes
UR  - http://www.numdam.org/articles/10.5802/ahl.45/
DO  - 10.5802/ahl.45
LA  - en
ID  - AHL_2020__3__717_0
ER  - 
%0 Journal Article
%A Benabdallah, Assia
%A Boyer, Franck
%A Morancey, Morgan
%T A block moment method to handle spectral condensation phenomenon in parabolic control problems
%J Annales Henri Lebesgue
%D 2020
%P 717-793
%V 3
%I ÉNS Rennes
%U http://www.numdam.org/articles/10.5802/ahl.45/
%R 10.5802/ahl.45
%G en
%F AHL_2020__3__717_0
Benabdallah, Assia; Boyer, Franck; Morancey, Morgan. A block moment method to handle spectral condensation phenomenon in parabolic control problems. Annales Henri Lebesgue, Volume 3 (2020), pp. 717-793. doi : 10.5802/ahl.45. http://www.numdam.org/articles/10.5802/ahl.45/

[AB20] Allonsius, Damien; Boyer, Franck Boundary null-controllability of semi-discrete coupled parabolic systems in some multi-dimensional geometries, Math. Control Relat. Fields, Volume 10 (2020) no. 2, pp. 217-256 | DOI | MR

[ABM18] Allonsius, Damien; Boyer, Franck; Morancey, Morgan Spectral analysis of discrete elliptic operators and applications in control theory, Numer. Math., Volume 140 (2018) no. 4, pp. 857-911 | DOI | MR | Zbl

[AI01] Avdonin, Sergei A.; Ivanov, Sergei A. Riesz bases of exponentials and divided differences, Algebra Anal., Volume 13 (2001) no. 3, pp. 1-17 | MR

[AKBDK05] Ammar Khodja, Farid; Benabdallah, Assia; Dupaix, Cédric; Kostin, Ilya Null-controllability of some systems of parabolic type by one control force, ESAIM Control Optim. Calc. Var., Volume 11 (2005) no. 3, pp. 426-448 | DOI | Numdam | MR | Zbl

[AKBGBdT11] Ammar Khodja, Farid; Benabdallah, Assia; González-Burgos, Manuel; de Teresa, Luz The Kalman condition for the boundary controllability of coupled parabolic systems. Bounds on biorthogonal families to complex matrix exponentials, J. Math. Pures Appl., Volume 96 (2011) no. 6, pp. 555-590 | DOI | MR

[AKBGBdT14] Ammar Khodja, Farid; Benabdallah, Assia; González-Burgos, Manuel; de Teresa, Luz Minimal time for the null controllability of parabolic systems: The effect of the condensation index of complex sequences, J. Funct. Anal., Volume 267 (2014) no. 7, pp. 2077-2151 | DOI | MR | Zbl

[AKBGBdT16] Ammar Khodja, Farid; Benabdallah, Assia; González-Burgos, Manuel; de Teresa, Luz New phenomena for the null controllability of parabolic systems: minimal time and geometrical dependence, J. Math. Anal. Appl., Volume 444 (2016) no. 2, pp. 1071-1113 | DOI | MR | Zbl

[AKBGBM19] Ammar Khodja, Farid; Benabdallah, Assia; González-Burgos, Manuel; Morancey, Morgan Quantitative Fattorini–Hautus test and minimal null control time for parabolic problems, J. Math. Pures Appl., Volume 122 (2019), pp. 198-234 | DOI | MR | Zbl

[BB19] Bhandari, Khuntal; Boyer, Franck Boundary null-controllability of coupled parabolic systems with Robin conditions, Evol. Equ. Control Theory (2019), p. 42 | DOI

[BC17] Beauchard, Karine; Cannarsa, Piermarco Heat equation on the Heisenberg group: observability and applications, J. Differ. Equations, Volume 262 (2017) no. 8, pp. 4475-4521 | DOI | MR | Zbl

[BCG14] Beauchard, Karine; Cannarsa, Piermarco; Guglielmi, Roberto Null controllability of Grushin-type operators in dimension two, J. Eur. Math. Soc., Volume 16 (2014) no. 1, pp. 67-101 | DOI | MR | Zbl

[BDE20] Beauchard, Karine; Dardé, Jérémi; Ervedoza, Sylvain Minimal time issues for the observability of Grushin-type equations, Ann. Inst. Fourier, Volume 70 (2020) no. 1, pp. 247-312 | DOI | MR | Zbl

[Ber33] Bernstein, Vladimir Leçons sur les Progrès Récents de la Théorie des Séries de Dirichlet, Collection de monographie sur la théorie des fonctions, Gauthier–Villars, 1933 | Zbl

[BHHR15] Beauchard, Karine; Helffer, Bernard; Henry, Raphaël; Robbiano, Luc Degenerate parabolic operators of Kolmogorov type with a geometric control condition, ESAIM Control Optim. Calc. Var., Volume 21 (2015) no. 2, pp. 487-512 | DOI | MR | Zbl

[BKL02] Baiocchi, Claudio; Komornik, Vilmos; Loreti, Paola Ingham–Beurling type theorems with weakened gap conditions, Acta Math. Hung., Volume 97 (2002) no. 1-2, pp. 55-95 | DOI | MR | Zbl

[BM20] Boyer, Franck; Morancey, Morgan Analysis of non scalar control problems for parabolic systems by the block moment method (2020) (https://hal.archives-ouvertes.fr/hal-02397706, working paper)

[BMM15] Beauchard, Karine; Miller, Luc; Morancey, Morgan 2D Grushin-type equations: minimal time and null controllable data, J. Differ. Equations, Volume 259 (2015) no. 11, pp. 5813-5845 | DOI | MR | Zbl

[BO14] Boyer, Franck; Olive, Guillaume Approximate controllability conditions for some linear 1D parabolic systems with space-dependent coefficients, Math. Control Relat. Fields, Volume 4 (2014) no. 3, pp. 263-287 | DOI | MR | Zbl

[Cor07] Coron, Jean-Michel Control and nonlinearity, Mathematical Surveys and Monographs, 136, American Mathematical Society, 2007 | MR | Zbl

[DK20] Duprez, Michel; Koenig, Armand Control of the Grushin equation: non-rectangular control region and minimal time, ESAIM, Control Optim. Calc. Var., Volume 26 (2020), 3, p. 18 | DOI | MR | Zbl

[DM12] Duyckaerts, Thomas; Miller, Luc Resolvent conditions for the control of parabolic equations, J. Funct. Anal., Volume 263 (2012) no. 11, pp. 3641-3673 | DOI | MR | Zbl

[Dol73] Dolecki, Szymon Observability for the one-dimensional heat equation, Stud. Math., Volume 48 (1973), pp. 291-305 | DOI | MR | Zbl

[Dup17] Duprez, Michel Controllability of a 2×2 parabolic system by one force with space-dependent coupling term of order one, ESAIM, Control Optim. Calc. Var., Volume 23 (2017) no. 4, pp. 1473-1498 | DOI | MR | Zbl

[Ego63] Egorov, Yu. V. Some problems in the theory of optimal control, Zh. Vychisl. Mat. Mat. Fiz., Volume 3 (1963), pp. 887-904 | MR

[Fat66] Fattorini, Hector O. Some remarks on complete controllability, SIAM J. Control, Volume 4 (1966), pp. 686-694 | DOI | MR | Zbl

[FCGBdT10] Fernández-Cara, Enrique; González-Burgos, Manuel; de Teresa, Luz Boundary controllability of parabolic coupled equations, J. Funct. Anal., Volume 259 (2010) no. 7, pp. 1720-1758 | DOI | MR | Zbl

[FI96] Fursikov, Andreĭ V.; Imanuvilov, Oleg Y. Controllability of evolution equations, Lecture Notes Series, Seoul, 34, Seoul National University, 1996 | MR

[FR71] Fattorini, Hector O.; Russell, David L. Exact controllability theorems for linear parabolic equations in one space dimension, Arch. Ration. Mech. Anal., Volume 43 (1971), pp. 272-292 | DOI | MR | Zbl

[FR74] Fattorini, Hector O.; Russell, David L. Uniform bounds on biorthogonal functions for real exponentials with an application to the control theory of parabolic equations, Q. Appl. Math., Volume 32 (1974), pp. 45-69 | DOI | MR | Zbl

[Gal69] Gal’chuk, L. I. Optimal control of systems described by parabolic equations, SIAM J. Control, Volume 7 (1969), pp. 546-558 | DOI | MR | Zbl

[Gau11] Gaunard, F. Problèmes d’Interpolation dans les Espaces de Paley–Wiener et Applications en Théorie du Contrôle, Ph. D. Thesis, Université de Bordeaux (2011) (https://tel.archives-ouvertes.fr/tel-00652210)

[Jen94] Jensen, Johan L. W. V. Sur une expression simple du reste dans la formule d’interpolation de Newton, Kjöb. Overs. (1894), pp. 1-7 | Zbl

[JPP07] Jacob, Birgit; Partington, Jonathan R.; Pott, Sandra Interpolation by vector-valued analytic functions, with applications to controllability, J. Funct. Anal., Volume 252 (2007) no. 2, pp. 517-549 | DOI | MR | Zbl

[JPP10] Jacob, Birgit; Partington, Jonathan R.; Pott, Sandra Weighted interpolation in Paley–Wiener spaces and finite-time controllability, J. Funct. Anal., Volume 259 (2010) no. 9, pp. 2424-2436 | DOI | MR | Zbl

[JPP13] Jacob, Birgit; Partington, Jonathan R.; Pott, Sandra Weighted multiple interpolation and the control of perturbed semigroup systems, J. Evol. Equ., Volume 13 (2013) no. 2, pp. 395-410 | DOI | MR | Zbl

[JPP14] Jacob, Birgit; Partington, Jonathan R.; Pott, Sandra Applications of Laplace–Carleson embeddings to admissibility and controllability, SIAM J. Control Optim., Volume 52 (2014) no. 2, pp. 1299-1313 | DOI | MR | Zbl

[Kir11] Kirsch, Andreas An introduction to the mathematical theory of inverse problems, Applied Mathematical Sciences, 120, Springer, 2011 | DOI | MR | Zbl

[LR95] Lebeau, Gilles; Robbiano, Luc Contrôle exact de l’équation de la chaleur, Commun. Partial Differ. Equations, Volume 20 (1995) no. 1-2, pp. 335-356 | DOI | Zbl

[LZ02] López, Antonio; Zuazua, Enrique Uniform null-controllability for the one-dimensional heat equation with rapidly oscillating periodic density, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, Volume 19 (2002) no. 5, pp. 543-580 | DOI | Numdam | MR

[Mil06] Miller, Luc On the controllability of anomalous diffusions generated by the fractional Laplacian, Math. Control Signals Syst., Volume 18 (2006) no. 3, pp. 260-271 | DOI | MR | Zbl

[Oli14] Olive, Guillaume Boundary approximate controllability of some linear parabolic systems, Evol. Equ. Control Theory, Volume 3 (2014) no. 1, pp. 167-189 | DOI | MR | Zbl

[Oua20] Ouaili, Lydia Minimal time of null controllability of two parabolic equations, Math. Control Relat. Fields, Volume 10 (2020) no. 1, pp. 89-112 | DOI | MR | Zbl

[Pow81] Powell, Michael J. D. Approximation theory and methods, Cambridge University Press, 1981 | Zbl

[PT87] Pöschel, Jürgen; Trubowitz, Eugène Inverse spectral theory, Pure and Applied Mathematics, 130, Academic Press Inc., 1987 | MR | Zbl

[Rud87] Rudin, Walter Real and complex analysis, McGraw-Hill, 1987 | Zbl

[Sam19] Samb, El Hadji Boundary null-controllability of two coupled parabolic equations: simultaneous condensation of eigenvalues and eigenfunctions. (2019) (https://arxiv.org/abs/1902.04472, preprint)

[Sch43] Schwartz, Laurent Étude des sommes d’exponentielles réelles, Actualités scientifiques et industrielles, 959, Hermann, 1943 | MR | Zbl

[Sha69] Shackell, John R. Overconvergence of Dirichlet series with complex exponents, J. Anal. Math., Volume 22 (1969), pp. 135-170 | DOI | MR | Zbl

[TW09] Tucsnak, Marius; Weiss, George Observation and control for operator semigroups, Birkhäuser Advanced Texts: Basler Lehrbücher, Birkhäuser, 2009 | DOI | Zbl

Cited by Sources: